Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 17, 2021, 2:16 AM CDT for Stanton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:16 AM CDT (07:16 UTC)
- Expired
- Jul 17, 2021, 3:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
905 WWUS83 KDDC 170716 SPSDDC Special Weather Statement National Weather Service Dodge City KS 216 AM CDT Sat Jul 17 2021 KSZ061-074-170800- Stanton KS-Hamilton KS- 216 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAMILTON AND NORTHWESTERN STANTON COUNTIES UNTIL 300 AM CDT/200 AM MDT/... At 216 AM CDT/116 AM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Johnson City, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnson City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3763 10201 3781 10196 3779 10164 3755 10169 TIME...MOT...LOC 0716Z 283DEG 12KT 3771 10190 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 17, 12:22 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 17, 12:22 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1222 AM CDT Sat Jul 17 2021 ...Updated Aviation Discussion... .SHORT TERM...(This afternoon through Saturday) Issued at 111 PM CDT Fri Jul 16 2021 A mostly quiet weather night is expected across the FA. The main exception to this is across Hamilton and Kearny counties, perhaps up to Scott county and points southward. There will be a chance of mid evening storms in this area. Storms are expected to develop along the higher terrain of eastern Colorado and then slowly propagate to the south or perhaps south-southeast. Bulk shear is slightly stronger today around 30-35 kt. The main threats with the storms will be damaging convective outflows of 60-70 mph and heavy rainfall. Perhaps some hail too with the slightly stronger shear that is in place. Have the highest pops during the evening across Hamilton and Kearny counties to account for this anticipated storm evolution. It should be a mid to late evening event, so prior to 6 or 7 pm, much of the FA should remain storm free. Since anticipated storm motion is to the S or SSE, much of the rest of the area should be in the clear. There was a secondary concern of storms forming across the Nebraska panhandle and then drifting towards central Kansas, however, confidence on this actually occurring is low. Otherwise, the rest of the forecast is ho-hum weather. Overnight lows look to be seasonal with values mainly in the 60s. For Saturday, a mid level ridge starts to amplify across the Central Rockies. The net result is even weaker flow at the mid and upper levels of the atmosphere. PWATs will continue to remain over an inch, so there will be moisture and instability in place for storms. Confidence on exact placement of storms in the weak flow regime is low. As a result, have broad brush pops across the FA. Activity should remain isolated to widely scattered, so there is a higher chance you'll remain dry than seeing a storm over you. Otherwise, near normal highs are expected with values in the 90s. .LONG TERM...(Saturday night through Thursday) Issued at 111 PM CDT Fri Jul 16 2021 The center of the mid level ridge on Sunday starts to head north during the day. This may help us with a slightly higher areal coverage of storms. The slight chance to chance pops looks reasonable for now. Temperatures will continue to remain near or perhaps a few degrees below normal to close out the weekend. It will still be warm nonetheless. For Monday, the mean center of the mid level ridge is still expected to be northwest of the FA. Again, a similar weather pattern is expected to continue with warm temperatures and isolated storms. As the ridge heads north, low level northeastern flow may develop on the eastern side of the ridge. This may help to keep temperatures more in the 80s versus the 90s for Monday through Wednesday. The main caveat to this is the intense July Sun, which could offset this cooler low level flow. Regardless if its in the 80s or the 90s, the end result is still the same with the Summer weather continuing for the rest of the extended period. There still is a trend in the long range models to shift the ridge closer to our area by the end of the business week. This could result in dry conditions and seasonally hot highs dominating. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1212 AM CDT Sat Jul 17 2021 Gusty winds will precede an area of weaken thunderstorms as they approach the Garden City and Liberal area between 08z and 10z this Saturday morning. A few isolated storms will also possible in the Dodge City area between 10z and 12z. Cloud bases in and near these storms will range from 5000 to 9000ft AGL. In the Hays area early Saturday morning an area of of low level moisture is forecast by the BUFR soundings between 10z and 14z between 1000 to 2000ft AGL. After 15 VFR conditions can be expected at all TAF sites. Winds on Saturday will be southeast at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 93 68 92 / 30 20 20 30 GCK 66 92 66 90 / 40 20 20 30 EHA 66 94 67 92 / 20 30 30 20 LBL 67 93 67 91 / 20 20 20 30 HYS 67 90 67 88 / 20 20 20 40 P28 70 93 70 91 / 10 20 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Burgert
Hazardous weather outlook, Jul 16, 2:43 AM CDT, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 243 AM CDT Fri Jul 16 2021 KSZ030-031-043>046-061>066-074>081-084>090-171000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 243 AM CDT Fri Jul 16 2021 /143 AM MDT Fri Jul 16 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Dense fog will reduce the visibility to one quarter mile or less through 10am CDT along and north of a Garden City to Dodge City to Pratt line. There will be chance for strong to marginally severe thunderstorms this evening across west central Kansas. The main hazards this evening will be wind gusts of 50 to near 60 mph and hail up to one inch. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Fog: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- There will be a chance for thunderstorms just about each night from Saturday night through monday night. The probability for widespread hazardous weather is low. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Elevated risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Isolated spotter activation may be needed this evening west and north of Garden City. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 16, 11:42 PM CDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Dodge City KS 1142 PM CDT Fri Jul 16 2021 KSZ061-062-074-084-170545- Stanton KS-Kearny KS-Hamilton KS-Morton KS- 1142 PM CDT Fri Jul 16 2021 ...SPECIAL WEATHER STATEMENT... At 1141 PM CDT/1041 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles north of Manter to near Stonington. Movement was east at 20 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Johnson City, Manter and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3777 10204 3787 10150 3727 10191 3727 10204 TIME...MOT...LOC 0441Z 261DEG 18KT 3773 10193 3736 10216 RUSSELL
Local storm report, Jul 16, 11:52 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1152 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 1 S COOLIDGE 38.03N 102.01W
07/16/2021 M59 MPH HAMILTON KS MESONET
REPORT WAS FROM KSDOT SITE K5C00.
&&
RBSpecial weather statement, Jul 17, 12:34 AM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Dodge City KS 1234 AM CDT Sat Jul 17 2021 KSZ061-062-170630- Kearny KS-Hamilton KS- 1234 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...KEARNY AND NORTHWESTERN FINNEY COUNTIES UNTIL 130 AM CDT/1230 AM MDT/... At 1234 AM CDT/1134 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 17 miles north of Deerfield to 14 miles north of Manter. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Lakin, Syracuse, Coolidge and Kendall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3826 10204 3826 10110 3774 10130 3774 10204 TIME...MOT...LOC 0534Z 069DEG 13KT 3822 10123 3773 10195 TATRO
Special weather statement, Jul 17, 12:36 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1236 AM CDT Sat Jul 17 2021
KSZ061-074-084-170630-
Stanton KS-Hamilton KS-Morton KS-
1236 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORTON...SOUTHEASTERN
HAMILTON AND STANTON COUNTIES UNTIL 130 AM CDT/1230 AM MDT/...
At 1236 AM CDT/1136 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Syracuse to 10 miles southeast of Stonington. Movement was east at
15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Johnson City, Manter, Richfield, Big Bow and The Saunders Elevator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3773 10204 3775 10153 3739 10155 3739 10156
3722 10156 3719 10204
TIME...MOT...LOC 0536Z 235DEG 18KT 3782 10187 3723 10202
TATROSpecial weather statement, Jul 17, 12:44 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1244 AM CDT Sat Jul 17 2021
KSZ043-044-062-063-075-076-170615-
Finney KS-Kearny KS-Lane KS-Grant KS-Scott KS-Haskell KS-
1244 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY...FINNEY...
EASTERN GRANT...SOUTHERN SCOTT...SOUTHWESTERN LANE...AND WESTERN
HASKELL COUNTIES UNTIL 115 AM CDT...
At 1243 AM CDT, Doppler radar was tracking an outflow boundary from
thunderstorms along a line extending from near Shallow Water to 8
miles southeast of Deerfield to 11 miles north of Feterita. Movement
was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Garden City, Holcomb, Satanta, Deerfield, Ryus, Friend, Hickok,
Shallow Water and Plymell.
LAT...LON 3844 10062 3782 10068 3740 10101 3739 10143
3787 10114 3847 10105
TIME...MOT...LOC 0543Z 276DEG 29KT 3840 10099 3786 10106 3732 10149
TATROSpecial weather statement, Jul 17, 2:16 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 216 AM CDT Sat Jul 17 2021 KSZ061-074-170800- Stanton KS-Hamilton KS- 216 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAMILTON AND NORTHWESTERN STANTON COUNTIES UNTIL 300 AM CDT/200 AM MDT/... At 216 AM CDT/116 AM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Johnson City, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnson City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3763 10201 3781 10196 3779 10164 3755 10169 TIME...MOT...LOC 0716Z 283DEG 12KT 3771 10190 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:37 PM CDT | Special Weather Statement | DDC | Hamilton | 53 min |
| Jul 16, 11:31 PM CDT | Special Weather Statement | DDC | Hamilton | 59 min |
| Jul 16, 11:42 PM CDT | Special Weather Statement | DDC | Stanton | 63 min |
| Jul 17, 12:34 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 56 min |
| Jul 17, 12:36 AM CDT | Special Weather Statement | DDC | Stanton | 54 min |
| Jul 17, 12:44 AM CDT | Special Weather Statement | DDC | Finney, Grant | 31 min |
| Jul 17, 3:55 AM CDT | Special Weather Statement | DDC | Trego | 35 min |
| Jul 17, 4:16 AM CDT | Special Weather Statement | DDC | Rush | 29 min |
| Jul 17, 5:04 AM CDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 17, 5:47 AM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jul 17, 6:44 AM CDT | Special Weather Statement | DDC | Rush | 46 min |
| Jul 17, 7:05 AM CDT | Special Weather Statement | DDC | Stafford | 40 min |
| Jul 17, 8:45 AM CDT | Special Weather Statement | DDC | Seward, Stevens | 30 min |
| Jul 17, 4:44 PM CDT | Special Weather Statement | DDC | Morton | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.